MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Headache (1880); Intraocular Pressure Increased (1937); No Code Available (3191)
Date of Event 07/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A work order search was performed and no similar complaints were found.(b)(4).
 
Event or Problem Description
The reporter stated that the surgeon implanted a 13.2mm micl13.2, -9.5 diopter, implantable collamer lens in the patients right eye (od) on (b)(6) 2017.The lens was exchanged for a smaller size lens on (b)(6) 2017 due to high vault, elevated iop, and narrowing of the angle.Headache was also reported as an additional symptom.The reporter stated that the cause of the event was unknown.The patients post-op bcva was 20/20.Additional information has been requested, if additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
The lens was returned in a liquid present in a vial.Visual inspection found a piece of haptic missing from the lens.(b)(4).
 
Additional Manufacturer Narrative
The patient's post-op bcva was 20/20" is incorrect.The patient's post-op refraction bcva was found to be 20/20 on (b)(6) 2017 before the exchange.Concomitant medical products: injector, cartridge and injector system model are known.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6765864
Report Number2023826-2017-01265
Device Sequence Number1490299
Product Code MTA
UDI-Device Identifier00841542103282
UDI-Public00841542103282
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/31/2018
Device Model NumberMICL 13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/06/2017
Supplement Date Received by Manufacturer08/15/2017
09/21/2017
Initial Report FDA Received Date08/03/2017
Supplement Report FDA Received Date08/22/2017
09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR